MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS VITAMIN B12 II; RADIOASSAY, VITAMIN B12

ROCHE DIAGNOSTICS ELECSYS VITAMIN B12 II; RADIOASSAY, VITAMIN B12
Catalog Number 07028121190
Medical Device Problem Codes Low Test Results (2458); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer stopped using the affected reagent pack and replaced it with a new one.Controls and patient results were ok with the new pack.
 
Event or Problem Description
The initial reporter stated that on (b)(6) 2022, calibration and controls were out of limits after loading a new elecsys vitamin b12 gen.2 immunoassay reagent pack on a cobas 8000 e 801 module (serial number (b)(4).After several attempts at running calibration and controls, the assay was changed to the second measuring channel of the analyzer and controls recovered near the target.On (b)(6) 2022, the customer measured only one level of control and it was near the target.Later that morning, the customer noticed that almost all vitamin b12 patient results were 100 pg/ml.After this observation, the customer ran both control levels and results were outside of range.The customer then repeated an unspecified number of patient samples on a second analyzer and the results were significantly different.The customer provided an example of one patient sample with discrepant vitamin b12 results.No incorrect results were reported outside of the laboratory.The sample initially resulted in a vitamin b12 result of 100 pg/ml and repeated as 196 pg/ml.
 
Additional Manufacturer Narrative
The customer provided data for five additional patient samples that were involved in the event and had discrepant vitamin b12 results.The second patient sample initially resulted in a vitamin b12 result of 100 pg/ml and repeated as 262 pg/ml.The third patient sample initially resulted in a vitamin b12 result of 100 pg/ml and repeated as 153 pg/ml.The fourth patient sample initially resulted in a vitamin b12 result of 100 pg/ml and repeated as 273 pg/ml.The fifth patient sample initially resulted in a vitamin b12 result of 100 pg/ml and repeated as 227 pg/ml.The sixth patient sample initially resulted in a vitamin b12 result of 100 pg/ml and repeated as 270 pg/ml.
 
Additional Manufacturer Narrative
The affected reagent pack was calibrated on 13-may-2022 and had signals that were lower than expected.Signals were within expectations for a new reagent pack calibrated on 16-may-2022.On the day of the event, only one control level was measured in the morning with the affected reagent pack.In the afternoon, one level of control was outside of range and the second level was within range, but near the lower limit with the affected reagent pack.The last control measurements occurred on 13-may-2022.Per product labeling: "controls for the various concentration ranges should be run individually at least once every 24 hours when the test is in use, once per cobas e pack, and following each calibration.The control intervals and limits should be adapted to each laboratory¿s individual requirements.Values obtained should fall within the defined limits.Each laboratory should establish corrective measures to be taken if values fall outside the defined limits.If necessary, repeat the measurement of the samples concerned." the investigation could not identify a product problem.The cause of the event could not be determined.

Brand Name
ELECSYS VITAMIN B12 II
Common Device Name
RADIOASSAY, VITAMIN B12
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
michael leslie
9115 hague road
na
indianapolis, IN 46250
3175214343
MDR Report Key14605682
Report Number1823260-2022-01638
Device Sequence Number5164849
Product Code CDD
UDI-Device Identifier04015630939848
UDI-Public04015630939848
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K060755
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Catalogue Number07028121190
Device Lot Number53846303
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2022
Supplement Date Received by Manufacturer05/24/2022
07/06/2022
Initial Report FDA Received Date06/06/2022
Supplement Report FDA Received Date06/16/2022
08/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown